MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-240U-25
Medical Device Problem Codes Difficult to Remove (1528); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device will not be returned to olympus for evaluation, due to it being disposed of.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus employee reported on behalf of a customer, during an unspecified procedure, the disposable electrosurgical snare could not cut through a large polyp (25 millimeter).Also, the snare loop could not be removed from the target tissue.The handle was cut off snare and the doctor was able to push the scope forward to release snare and remove scope.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was manufactured in november 2022.However, the specific date was unable to be determined.Additional information about the event was requested, but not received.If additional information becomes available, an additional supplemental report will be submitted.Based on the results of the investigation, and because the device was discarded, the definitive root cause of the electrosurgical snare issue could not be determined.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿before use, prepare and inspect the instrument and a-cord as instructed below.Inspect other equipment used with the instrument and a-cord as instructed in their respective instruction manuals.Should the slightest irregularity be suspected, do not use the instrument or a-cord; contact olympus.Damage or irregularity may compromise patient or user safety, pose an infection control risk, cause tissue irritation, punctures, hemorrhages, mucous membrane damage or thermal injury and may result in more severe equipment damage.During the procedure, if you determine that the instrument is not operating properly - due to breakage, disconnection of the operating pipe and operating wire, or burns to tissue from the snare loop - immediately stop using it, and carefully remove it to avoid patient injury.Using an instrument that is damaged and/or not operating properly could cause patient injury, such as hemorrhages, punctures or mucous membrane damage.In addition, the snare loop may burn and become stuck in the tissue, unable to be removed.¿ olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17712703
Report Number9614641-2023-01298
Device Sequence Number6982270
Product Code FDI
UDI-Device Identifier04953170165986
UDI-Public04953170165986
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD-240U-25
Device Lot Number2YV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown